I am new to this forum and am just confused about what to do about my meds. I have generalized anxiety disorder and agoraphobia, diagnosed 13 yrs. ago. Started Zoloft 13 yrs. ago along with as needed Clonazepam for breakthrough. I was up to 150 mg. of Zoloft. This worked great for me for all of these yrs. but recently started having more panic attacks. Went to my regular Dr., and she took me off Zoloft immediately and put me on Fluoxetine 20 mg. X 1 week and then bumped me to 40 mg. I experiended severe nausea and no appetite. 6 weeks later, I still have nausea from the Fluoxetine. Panic attacks are a little better but I am beginning to think I should have stayed on Zoloft because I can't recall feeling this bad. I am now seeing a psychiatrist and they have taken me down to 30 mg. of Fluoxetine in hopes of helping my nausea. They feel the Fluoxetine 40 may have been too much. This is now my 6th week and feeling frustrated. Scared to stop Fluoxetine but do not recall feeling this bad while on Zoloft. Is there anybody with this similar problem?
What you're now on is Prozac. Two problems potentially here. First, you can't just quit Zoloft -- you need to taper off it as most people get some withdrawal from quitting these meds. That most likely explains your symptoms more so than the Prozac. Often, at the tail end of a taper down, Prozac will be used to help when withdrawal is bad because it's considered easier to stop taking, but that's only at the very end of the taper. So you're probably suffering from Zoloft withdrawal because your doc took you off it abruptly instead of tapering. Second potential problem is Prozac is more stimulating than Zoloft for most people and doesn't tend to work as well for anxiety, so that could also be a problem. This is something you want to discuss with your psychiatrist, as the person seems not to know about withdrawal and that substituting one drug for another doesn't deal with the problem as the drugs are very different even though they're in the same class. You were on Zoloft for a long time, so my guess is you're suffering withdrawal, but one can never know when one is taken off cold turkey and put on another drug which one is causing the problem. That's why it's bad practice to do it that way.
I would have to agree with Paxiled. You were on Zoloft for a long time. When I came off of it, my doc put me on a taper as I came off of it. I did notice some side effects like naseau and increased anxiety, however I kept an open line of communication with the doc. I asked if it would be okay to go on a slower taper as I came off of it. He agreed and the slower taper seemed to help with the side effects.
I am glad that you are seeing a psychiatrist to help you with your medication prescriptions and questions. I also experienced some side effects when I switched from on SSRI to another but they significantly subsided over time. Are/were you able to ask your psychiatrist your questions and express your concerns?
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.